Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 457, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 16, 2007, 8:24 AM CDT for Lavaca County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2007, 8:24 AM CDT (13:24 UTC)
- Expired
- Aug 16, 2007, 11:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 112 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 1.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 161327
FFWEWX
TXC285-161630-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
824 AM CDT THU AUG 16 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAVACA COUNTY...
THIS INCLUDES THE CITIES OF...SHINER...MOULTON...HALLETTSVILLE...
* UNTIL 1130 AM CDT
* AT 816 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING
FROM CONTINUOUS RAINS OVER THE ENTIRE COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUBLIME
ONE TO TWO INCHES OF RAIN HAS FALLEN ACROSS LAVACA COUNTY WITH
HALLETTSVILLE RECEIVING ONE INCH OF RAIN. AN ADDITIONAL TWO INCHES
OF RAIN IS POSSIBLER ACROSS THE ENTIRE COUNTY OVER THE NEXT COUPLE
OF HOURS.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE
LIFE YOU SAVE MAY BE YOUR OWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2908 9694 2934 9658 2965 9689 2962 9716
2940 9723
$$2 follow-up statements
000
WGUS74 KEWX 161430
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
927 AM CDT THU AUG 16 2007
TXC285-161630-
LAVACA TX-
927 AM CDT THU AUG 16 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
LAVACA COUNTY...
AT 920 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT MODERATE SHOWERS DEVELOPING IN CENTRAL LAVACA COUNTY. AN
ESTIMATED 2 INCHES OF RAIN HAS ALREADY FALLEN NEAR SUBLIME, EZZELL
AND YOAKUM...WITH KELLEY CREEK, COAL CREEK AND SANDY BRANCH
RECEIVING THE BULK OF THE RAIN.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUBLIME...
SHINER...MOULTON AND HALLETTSVILLE
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2908 9694 2934 9658 2965 9689 2962 9716
2940 9723
$$000
WGUS74 KEWX 161530
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1030 AM CDT THU AUG 16 2007
TXC285-161540-
LAVACA TX-
1030 AM CDT THU AUG 16 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR LAVACA COUNTY...
THE HEAVY RAINS HAVE ENDED OVER LAVACA COUNTY.
LAT...LON 2908 9694 2934 9658 2965 9689 2962 9716
2940 9723
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 7:52 AM CDT, 32 minutes earlier.
Area forecast discussion, Aug 16, 7:52 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 752 AM CDT THU AUG 16 2007 .UPDATE... INCREASING RAIN CHANCES ASSOCIATED WITH TROPICAL DEPRESSION ERIN WILL CONTINUE TO SPREAD ACROSS THE AREA TODAY AND TONIGHT...AS TROPICAL DEPRESSION ERIN MOVES FROM THE COASTAL BEND TO THE SOUTHERN PART OF SOUTH CENTRAL TEXAS THIS AFTERNOON AND TO THE WEST PART OF THE AREA TONIGHT AND FRIDAY MORNING. INDICATED FLASH FLOOD WATCH THRU FRIDAY MORNING FOR THE AREA AS LOCALLY HEAVY RAINS ARE LIKELY AND THE ADDITIONAL SUMMER RAINS ARE LIKELY TO CAUSE RUNOFF TO LOW LYING AREAS AND RIVERS AGAIN...AFTER THE RAINS OF JUNE AND JULY. DISCONTINUED THE WIND ADVISORY FOR LAVACA...DEWITT...KARNES AND ATASCOSA COUNTIES AS PRESSURE GRADIENT CONTINUE TO WEAKEN. ADJUSTED WINDS IN FORECASTS FOR ALL OF SOUTH CENTRAL TEXAS BASED ON THE TRACK OF ERIN AND ITS FORWARD MOVEMENT TO THE WEST...NORTHWEST THROUGH TONIGHT. WITH INCREASING CLOUDS AND A GOOD CHANCE OF RAIN MODERATED DAYTIME HIGHS TODAY AND FRIDAY. BY SATURDAY ENOUGH INSTABILITY WILL LINGER WITH WEAKNESS IN HEIGHT FIELD ALOFT TO MENTION CHANCE OF SHOWERS AND THUNDERSTORMS. SLIGHTLY MORE STABLE CONDITIONS DEVELOP OVER THE AREA FROM THE WEST SUNDAY SO SHOWED SLIGHT CHANCE OF SHOWERS ON SUNDAY. A SLOW TRANSITION TO MORE STABLE CONDITIONS SHOWS UP FOR MONDAY AND TUESDAY...THEN HEIGHT FIELD ALOFT BEGINS TO WEAKEN AGAIN IN THE MID TO LATE PART OF NEXT WEEK. AS A RESULT SHOWED SLIGHT CHANCE OF SHOWERS MAINLY IN THE AFTERNOON FOR THE MID TO LATE PART OF NEXT WEEK. && .PREV DISCUSSION... /ISSUED 652 AM CDT THU AUG 16 2007/ AVIATION...A COMPLEX SITUATION TODAY...BUT TRIED TO MAKE THE TAFS AS SIMPLE AS POSSIBLE. CONDITIONS WILL GENERALLY BE VFR/MVFR TODAY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE TAF SITES. SHOWERS WILL BE HEAVY AT TIMES...PRODUCING IFR CONDITIONS. THESE IFR CONDITIONS WILL LIKELY ONLY BE TEMPORARY SO DID NOT INCLUDE THEM IN THE TEMPO GROUPS. PREV DISCUSSION... /ISSUED 451 AM CDT THU AUG 16 2007/ DISCUSSION... INCREASING RAIN CHANCES ASSOCIATED WITH TROPICAL STORM ERIN WILL CONTINUE TO SPREAD ACROSS THE AREA TODAY AND TONIGHT... AS TROPICAL STORM ERIN MOVES FROM THE COASTAL BEND TO THE SOUTHERN PART OF SOUTH CENTRAL TEXAS THIS AFTERNOON AND TO THE WEST PART OF THE AREA TONIGHT AND FRIDAY MORNING. INDICATED FLASH FLOOD WATCH THRU FRIDAY MORNING FOR THE AREA AS LOCALLY HEAVY RAINS ARE LIKELY AND THE ADDITIONAL SUMMER RAINS ARE LIKELY TO CAUSE RUNOFF TO LOW LYING AREAS AND RIVERS AGAIN...AS WHAT HAPPENED IN JUNE AND JULY. KEPT WIND ADVISORY FOR LAVACA...DEWITT...KARNES AND ATASCOSA COUNTIES THRU THE EARLY EVENING...AREAS THAT WILL BE CLOSE TO THE CENTER OF ERIN...TO THE NORTH OF THIS WEATHER SYSTEM... AS IT MOVES INLAND ACROSS SOUTH TEXAS. ADJUSTED WINDS IN FORECASTS FOR ALL OF SOUTH CENTRAL TEXAS BASED ON THE TRACK OF ERIN AND ITS FORWARD MOVEMENT TO THE WEST...NORTHWEST THROUGH TONIGHT. WITH INCREASING CLOUDS AND A GOOD CHANCE OF RAIN MODERATED DAYTIME HIGHS TODAY AND FRIDAY. BY SATURDAY ENOUGH INSTABILITY WILL LINGER WITH WEAKNESS IN HEIGHT FIELD ALOFT TO MENTION CHANCE OF SHOWERS AND THUNDERSTORMS. SLIGHTLY MORE STABLE CONDITIONS DEVELOP OVER THE AREA FROM THE WEST SUNDAY SO SHOWED SLIGHT CHANCE OF SHOWERS ON SUNDAY. A SLOW TRANSITION TO MORE STABLE CONDITIONS SHOWS UP FOR MONDAY AND TUESDAY...THEN HEIGHT FIELD ALOFT BEGINS TO WEAKEN AGAIN IN THE MID TO LATE PART OF NEXT WEEK. AS A RESULT SHOWED SLIGHT CHANCE OF SHOWERS MAINLY IN THE AFTERNOON FOR THE MID TO LATE PART OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 85 76 88 77 90 / 100 90 80 70 50 AUSTIN BERGSTROM INTL AIRPORT 85 75 88 77 91 / 100 90 80 70 50 DEL RIO INTL AIRPORT 89 76 84 77 95 / 60 90 80 70 50 SAN ANTONIO INTL AIRPORT 83 75 87 77 91 / 100 90 80 70 50 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 08/03/DC
Hazardous weather outlook, Aug 16, 5:19 AM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 519 AM CDT THU AUG 16 2007 TXZ171>173-183>194-202>209-217>225-228-171100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 519 AM CDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS AND PERIODS OF HEAVY RAINFALL ARE EXPECTED TODAY AS TROPICAL DEPRESSION ERIN MOVES INLAND. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FLASH FLOOD WATCH IS IN EFFECT THROUGH FRIDAY MORNING FOR ALL OF SOUTH CENTRAL TEXAS. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH TROPICAL STORM ERIN WILL BRING HEAVY RAIN TO SOUTH CENTRAL TEXAS INTO FRIDAY. THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED IN TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 9:49 PM CDT | Wind Advisory | EWX | Atascosa, Bexar, DeWitt, Dimmit, Frio, Gonzales and 6 more | 10 hr |
| Aug 16, 5:32 AM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Aug 16, 7:02 AM CDT | Flash Flood Warning | EWX | Bastrop, Lee | 3 hr |
| Aug 16, 11:54 AM CDT | Flash Flood Warning | EWX | Bexar, Wilson | 4 hr |
| Aug 16, 12:25 PM CDT | Flash Flood Warning | EWX | DeWitt, Karnes | 3 hr |
| Aug 16, 2:10 PM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Aug 16, 3:37 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 4 hr |
| Aug 16, 3:56 PM CDT | Flash Flood Warning | EWX | Bandera, Medina | 4 hr |
| Aug 16, 4:20 PM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales, Lavaca | 3 hr |
| Aug 16, 4:20 PM CDT | River Flood Warning | EWX | Bexar | 4 days |
| Aug 16, 4:20 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 4 days |
| Aug 16, 4:20 PM CDT | River Flood Warning | EWX | Karnes | 6 days |
| Aug 16, 4:20 PM CDT | River Flood Warning | EWX | Karnes | 3 days |
| Aug 16, 4:33 PM CDT | Flash Flood Warning | EWX | Gillespie, Kendall, Kerr | 6 hr |
| Aug 16, 4:39 PM CDT | Flash Flood Warning | EWX | Medina | 6 hr |
| Aug 16, 5:11 PM CDT | River Flood Warning | EWX | Medina | 17 hr |
| Aug 16, 5:41 PM CDT | Tornado Warning | EWX | Kendall | 34 min |
| Aug 16, 5:48 PM CDT | Flash Flood Warning | EWX | Blanco, Hays | 6 hr |
| Aug 16, 5:58 PM CDT | Flash Flood Warning | EWX | Real, Uvalde | 6 hr |
| Aug 16, 6:06 PM CDT | River Flood Warning | EWX | Bexar | 4 hr |
| Aug 16, 6:58 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.